Over-the-counter-drug-induced thyroid disorders.
Аннотация
OBJECTIVE
Excessive iodine ingestion may cause thyroid dysfunction. In this case series, we report four patients who developed significant thyroid dysfunction after ingesting over-the-counter (OTC) drugs containing large concentrations of iodine.
METHODS
Four patients from a tertiary medical center are reported.
RESULTS
Case 1 involved acute exacerbation of thyrotoxicosis induced by taking OTC Tri-iodine™ in a 35-year-old woman while still on methimazole therapy. Case 2 involved thyroid-extract-induced thyrotoxicosis following ingestion of Thyromine™, and was confirmed by laboratory studies and ¹³¹I thyroid uptake. Cases 3 and 4 involved severe, symptomatic hypothyroidism induced in 2 patients with underlying autoimmune thyroiditis (Hashimoto's disease) following ingestion of Iodoral™. In all cases, thyroid dysfunction resolved with appropriate management and discontinuation of the OTC drugs.
CONCLUSION
These case reports demonstrate the significant risks associated with OTC preparations containing iodine in patients predisposed to thyroid dysfunction. There is no valid reason for taking high-dose OTC iodine supplements, which have been shown to cause harm and have no known benefit.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.